Alert archive / New Mexico / Areal Flood Advisories in 2018
Areal Flood Advisory 310, NWS Albuquerque, NM
NWS Albuquerque, NM issued this areal flood advisory at Aug 1, 2018, 3:22 PM MDT for Socorro County, New Mexico. It was in force for 113 min.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 3:22 PM MDT (21:22 UTC)
- Expired
- Aug 1, 2018, 5:15 PM MDT
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 119 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
172 WGUS85 KABQ 012122 FLSABQ Flood Advisory National Weather Service Albuquerque NM 322 PM MDT WED AUG 1 2018 NMC053-012315- /O.NEW.KABQ.FA.Y.0310.180801T2122Z-180801T2315Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Socorro- 322 PM MDT WED AUG 1 2018 The National Weather Service in Albuquerque has issued a * Arroyo and Small Stream Flood Advisory for... West central Socorro County in central New Mexico... * Until 515 PM MDT. * At 320 PM MDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause arroyo and small stream flooding in the advisory area. State road 169 will be impacted with standing water on the highway. * Some locations that will experience flooding include... Magdalena. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. && LAT...LON 3429 10760 3430 10732 3409 10721 3407 10752 $$ 40
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Aug 1, 11:45 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 1, 11:45 AM MDT, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1145 AM MDT Wed Aug 1 2018 .AVIATION... 18Z TAF CYCLE Clouds forming over the high terrain and parts of eastern NM will develop into SHRA/TSRA thru 21Z. Storm motions will be toward the south-southeast around 10-15 kt. The focus today will start on the central mt chain as individual cells by 21Z then become small storm clusters before organizing into a large convective complex over the eastern plains. This large complex will move southeast thru 06Z and impact KTCC and KROW during the evening before dissipating to an area of light rain and thick mid level clouds. Guyer && .PREV DISCUSSION...313 AM MDT Wed Aug 1 2018... .SYNOPSIS... A weak wave in the upper atmosphere will help get thunderstorms going earlier than yesterday. Storm coverage will increase as a result of the wave. Scattered to numerous thunderstorms are forecast for all but the northwest quarter with a few strong to severe storms possible in eastern New Mexico. The active weather is forecast to continue Thursday and Friday before strengthening high pressure begins to limit storm coverage over the weekend. && .DISCUSSION... Area of increased upper-level moisture over eastern NV/western UT on water vapor imagery indicative of the weak upper-level wave expected to bring increased thunderstorm coverage and intensity this afternoon and evening, especially east. This wave and the lack of low stratus clouds will make for a faster start to convection today. Models continue with the idea of an organized cluster of sorts for east- central NM this evening. Storm motion will once again be to the south around 20kts. A similarly active scenario is expected Friday afternoon and evening with a slightly better shot at severe storms over northeast NM during the evening hours. 00Z global models have significantly changed their tune for the weekend. Both the GFS and ECWMF no longer flatten/weaken the Four Corners' high over the Desert Southwest. They move/build up the center of the high over NM (596 decameters), limiting thunderstorm coverage quite a bit. Interestingly, the 51 member ECWMF ensemble mean is farther north with the closed low over the PACNW and, in turn, does not pump the high up over us. At any rate, forecast confidence for the weekend into early next week has decreased somewhat given the latest model solutions. Main model challenge appears to be whether or not the closed low over the EPAC/PACNW splits off from the Polar jet over the NPAC. Earlier runs were more progressive with this feature, moving it ewd along the Canadian border and flattening the upper high over the Desert Southwest. Suspect the lack of upper air data over AK has something to do with the sudden change in the models's tune so did not lower storm chances all the much with future runs likely returning to what was once a very run to run consistent solution. 33 && .FIRE WEATHER... PWATs will continue a gradual uptrend through the end of the work week as the upper high drifts east over Arizona and pokes into western New Mexico. Look for an uptick in wetting storms today, especially across eastern New Mexico this evening. A shortwave trough will move east across Colorado and northern New Mexico Friday leading to another uptick in wetting storms, especially across the northeast quarter. The latest medium range model solutions have converged on a drying/warming trend this weekend associated with the upper high moving directly overhead and strengthening. However, the medium range model solutions also agree on the upper high moving back to over the Great Basin next week allowing PWATs to climb back up over New Mexico and a resurgence of daily rounds of wetting storms. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Aug 1, 1:08 PM MDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Albuquerque NM 108 PM MDT WED AUG 1 2018 NMZ508-011945- Southwest Mountains- 108 PM MDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CATRON COUNTY UNTIL 145 PM MDT... At 108 PM MDT, Doppler radar was tracking a strong thunderstorm near Old Horse Springs, or 21 miles southwest of Datil, moving northeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Old Horse Springs. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3385 10818 3400 10829 3419 10801 3396 10785 TIME...MOT...LOC 1908Z 239DEG 14KT 3397 10816 40
Special weather statement, Aug 1, 1:48 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
148 PM MDT WED AUG 1 2018
NMZ508-012015-
Southwest Mountains-
148 PM MDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SOCORRO COUNTY UNTIL
215 PM MDT...
At 148 PM MDT, Doppler radar was tracking a strong thunderstorm near
Magdalena, or 20 miles northwest of Socorro, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Magdalena.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3429 10728 3425 10700 3424 10700 3422 10698
3401 10706 3411 10734
TIME...MOT...LOC 1948Z 285DEG 17KT 3419 10723
40Special weather statement, Aug 1, 2:14 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
214 PM MDT WED AUG 1 2018
NMZ508-012045-
Southwest Mountains-
214 PM MDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CATRON COUNTY UNTIL
245 PM MDT...
At 214 PM MDT, Doppler radar was tracking a strong thunderstorm near
Beaverhead, or 10 miles north of Gila Hot Springs, moving southeast
at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Beaverhead.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3345 10811 3336 10800 3321 10800 3320 10801
3320 10821 3334 10829
TIME...MOT...LOC 2014Z 324DEG 10KT 3334 10816
40Special weather statement, Aug 1, 2:37 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
237 PM MDT WED AUG 1 2018
NMZ515-528-012100-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
237 PM MDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY UNTIL 300 PM
MDT...
At 237 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Cueva, or 8 miles northeast of Mora, moving southeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Cueva, Golondrinas, Luceros, Ojo Feliz and Rainsville.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 10493 3581 10515 3582 10517 3600 10533
3613 10517
TIME...MOT...LOC 2037Z 314DEG 8KT 3602 10519
40Special weather statement, Aug 1, 3:14 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Albuquerque NM 314 PM MDT WED AUG 1 2018 NMZ508-012145- Southwest Mountains- 314 PM MDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOCORRO COUNTY UNTIL 345 PM MDT... At 314 PM MDT, Doppler radar was tracking a strong thunderstorm 22 miles south of National Radio Astronomy Observatory, or 26 miles north of Monticello, moving southeast at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Socorro County. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3374 10773 3387 10758 3375 10735 3355 10758 TIME...MOT...LOC 2114Z 313DEG 6KT 3376 10760 40
Special weather statement, Aug 1, 3:15 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 315 PM MDT WED AUG 1 2018 NMZ508-012145- Southwest Mountains- 315 PM MDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SOCORRO COUNTY UNTIL 345 PM MDT... At 315 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles east of National Radio Astronomy Observatory, or 22 miles east of Datil, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Socorro County. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3414 10761 3423 10740 3404 10719 3389 10745 TIME...MOT...LOC 2115Z 325DEG 10KT 3412 10745 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:00 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 31, 6:26 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 24 min |
| Jul 31, 6:29 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 46 min |
| Jul 31, 6:40 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 31 min |
| Jul 31, 6:48 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 42 min |
| Jul 31, 7:07 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 113 min |
| Jul 31, 7:08 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 52 min |
| Jul 31, 7:16 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 119 min |
| Jul 31, 7:28 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 34 min |
| Jul 31, 7:33 PM MDT | Special Weather Statement | ABQ | 27 min | |
| Jul 31, 7:47 PM MDT | Areal Flood Advisory | ABQ | Harding | 118 min |
| Jul 31, 7:49 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jul 31, 8:00 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 45 min |
| Jul 31, 8:17 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 118 min |
| Jul 31, 8:35 PM MDT | Flash Flood Warning | ABQ | Sandoval | 115 min |
| Jul 31, 8:46 PM MDT | Areal Flood Advisory | ABQ | Torrance | 119 min |
| Jul 31, 8:46 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Valencia | 26 min |
| Jul 31, 8:53 PM MDT | Special Weather Statement | ABQ | Torrance | 37 min |
| Jul 31, 9:01 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 119 min |
| Jul 31, 9:13 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 47 min |
| Jul 31, 10:14 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance | 31 min |
| Aug 1, 12:37 PM MDT | Flash Flood Warning | ABQ | Colfax | 2 hr |
| Aug 1, 1:08 PM MDT | Special Weather Statement | ABQ | Catron | 37 min |
| Aug 1, 1:14 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| Aug 1, 1:37 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 113 min |
| Aug 1, 1:42 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 1, 1:46 PM MDT | Severe Thunderstorm Warning | ABQ | Catron | 44 min |
| Aug 1, 1:48 PM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| Aug 1, 1:55 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 28 min |
| Aug 1, 2:09 PM MDT | Flash Flood Warning | ABQ | San Miguel | 119 min |
| Aug 1, 2:14 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Aug 1, 2:37 PM MDT | Special Weather Statement | ABQ | Mora | 23 min |
| Aug 1, 2:41 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 29 min |
| Aug 1, 2:48 PM MDT | Severe Thunderstorm Warning | ABQ | Catron | 42 min |
| Aug 1, 3:08 PM MDT | Severe Thunderstorm Warning | ABQ | Catron, Socorro | 21 min |
| Aug 1, 3:14 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Aug 1, 3:15 PM MDT | Special Weather Statement | ABQ | Socorro | 30 min |
| Aug 1, 3:36 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 84 min |
| Aug 1, 3:41 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Aug 1, 3:45 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Aug 1, 3:56 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 33 min |
| Aug 1, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Lincoln | 48 min |
| Aug 1, 4:01 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| Aug 1, 4:07 PM MDT | Special Weather Statement | ABQ | 38 min | |
| Aug 1, 4:12 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Aug 1, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 64 min |
| Aug 1, 4:38 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 52 min |
| Aug 1, 4:44 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Aug 1, 5:27 PM MDT | Special Weather Statement | ABQ | Socorro | 33 min |
| Aug 1, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 60 min |
| Aug 1, 5:33 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Aug 1, 5:36 PM MDT | Flash Flood Warning | ABQ | Chaves, De Baca, Lincoln | 3 hr |
| Aug 1, 5:40 PM MDT | Special Weather Statement | ABQ | De Baca | 35 min |
| Aug 1, 5:48 PM MDT | Areal Flood Advisory | ABQ | Valencia | 117 min |
| Aug 1, 5:48 PM MDT | Special Weather Statement | ABQ | Quay | 27 min |
| Aug 1, 5:50 PM MDT | Special Weather Statement | ABQ | Valencia | 25 min |
| Aug 1, 5:53 PM MDT | Special Weather Statement | ABQ | Santa Fe | 37 min |
Nearby
Areal Flood Advisories in New Mexico, 2018Every areal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.